Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 9, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Jul 24, 2008, 4:04 PM CDT for Orange County, Texas. It was in force for 86 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2008, 4:04 PM CDT (21:04 UTC)
- Expired
- Jul 24, 2008, 5:30 PM CDT
- In force
- 86 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Orange County, TX
The radar
The Lake Charles radar (KLCH), 75 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.1 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2420 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 512 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLCH 242104
FFWLCH
TXC361-242230-
/O.NEW.KLCH.FF.W.0009.080724T2104Z-080724T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
404 PM CDT THU JUL 24 2008
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN ORANGE COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES THE CITY OF VIDOR...
* UNTIL 530 PM CDT
* AT 352 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED
FLOODING IS CONTINUING IN THE VIDOR AREA. NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT 5 TO 6 INCHES OF RAIN HAS FALLEN OVER
THE VIDOR AREA. RADAR INDICATED THE RAINFALL IS DIMISHING AND
ADDITIONAL RAINFALL AMOUNTS OF AN INCH OR LESS ARE EXPECTED.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROSE CITY.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3015 9406 3022 9397 2999 9389 3000 9391
3000 9394 3001 9396 3001 9398 3002 9402
3003 9404 3006 9404 3008 9409
$$
SNAVELYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 3:52 PM CDT, 12 minutes earlier.
Area forecast discussion, Jul 24, 3:52 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 352 PM CDT THU JUL 24 2008 .DISCUSSION... CANT SEEM TO BE RID OF DOLLY YET...WITH TRAINING TSRA BANDS FORMING OVER SE TX AND W LA THIS AFTERNOON. WSR88D STP ESTIMATES OVER ORANGE COUNTY RANGE 4-7...MAINLY BETWEEN VIDOR AND NEDERLAND. MOST CONVECTION INITIATING ALONG AN OUTFLOW BOUNDARY...WHICH EXTENDS FROM COASTAL JEFFERSON COUNTY THROUGH SW LA...WITH HEAVIER TRAINING CONVECTION NOW OCCURRING OVER CALCASIEU...BEAUREGARD...AND ALLEN PARISHES. MOST OF THIS CONVECTION WILL BEGIN TO DIMINISH AFTER SUNSET WITH THE LOSS OF DAYTIME HEATING...LEAVING 40% FOR RESIDUAL SHRA/TSRA...AND 20% AFTER MIDNIGHT. FOR FRIDAY THROUGH NEXT MONDAY...HOT AND DRY WITH ONLY 20% CHANCE OF LATE AFTERNOON SHRA/TSRA AT BEST. A LARGE UPPER RIDGE WILL PARK OVER THE SOUTHERN PLAINS DURING THIS PERIOD ESSENTIALLY PUTTING A WARM DRY LID ON MOST CUMULUS DEVELOPMENT...WITH ONLY THE MOST ROBUST UPDRAFTS MAKING IT TO TSRA STAGE. TEMPS WILL BE QUITE HOT DURING THIS PERIOD...WITH MID 90S ACROSS SE TX/S LA FOR FRI AND SAT...UPPER 90S TO NEAR 100 FURTHER INLAND ON SUN AND MON. BY TUE...A WEAK UPPER LOW OVER THE EASTERN GULF WILL LIKELY DRIFT WEST...SLINGING INCREASED MOISTURE FROM EAST TO WEST ACROSS LA INTO SE TX...THUS RAISING POPS A BIT DURING THIS PERIOD. DML && .AVIATION... TRAINING TSRA WILL BE THE RULE AT AND JUST NORTH OF BPT...CAUSING FLOODING ACROSS BEAUMONT/VIDOR CITY LIMITS. VCTS AT ALL REMAINING SITES FOR THE REMAINDER OF THE AFTERNOON HOURS. CONDITIONS WILL GREATLY IMPROVE LATER THIS EVENING INTO FRI AS HIGH PRESSURE ALOFT BUILDS OVER THE REGION. SC/DML && .MARINE... S-SE WINDS HAVE DECREASED TO 15 KTS...WITH SEAS SUBSIDING A BIT...BUT STILL 5-6 FEET ACROSS THE 20-60NM ZONES...WHERE SCEC IS POSTED THIS EVENING. FOR THE NEAR SHORE WATERS...WINDS HAVE DIMINISHED AS WELL...10-15 KTS...WITH SEAS 4 FEET...AND SHOULD DIMINISH FURTHER AFTER MIDNIGHT. DML && .PRELIMINARY POINT TEMPS/POPS... KLCH 76 92 76 94 76 / 40 20 10 20 10 KBPT 77 92 76 94 74 / 40 20 10 10 10 KAEX 73 97 73 97 73 / 40 20 10 20 10 KLFT 74 93 76 94 76 / 40 20 10 20 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Jul 24, 6:21 AM CDT, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 621 AM CDT THU JUL 24 2008 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-251130- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 621 AM CDT THU JUL 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A COASTAL FLOOD ADVISORY WILL REMAIN IN EFFECT FOR THE SOUTHEAST TEXAS AND SOUTHERN LOUISIANA COASTLINES THROUGH 8 AM TODAY. A LONG SOUTHEASTERLY FETCH ACROSS THE GULF COMBINED WITH HIGH TIDE WILL RESULT IN TIDES RUNNING 1 TO 2 FEET ABOVE NORMAL THIS MORNING. SOME MINOR FLOODING MAY OCCUR IN THE TYPICAL LOW SPOTS ALONG THE COASTAL ROADS AND HIGHWAYS. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA TODAY...WITH MORE SCATTERED ACTIVITY OVER CENTRAL AND SOUTH-CENTRAL LOUISIANA. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A RETURN TO MORE SUMMERLIKE WEATHER WILL BEGIN ON FRIDAY AND LAST THROUGH MONDAY AS A STRONG UPPER LEVEL RIDGE OF HIGH PRESSURE BUILDS OVER THE AREA. LITTLE IN THE WAY OF SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE AREA DURING THIS TIME...WITH HOT TEMPERATURES IN THE 90S TO NEAR 100 EXPECTED. WITH HEAT INDEX VALUES FORECAST TO BE IN THE 100 TO 108 RANGE...CAUTION IS URGED WHEN BEING OUTDOORS. DEEPER TROPICAL MOISTURE RETURNING TO THE AREA ON TUESDAY AND WEDNESDAY WILL RESULT IN LOWER DAYTIME TEMPERATURES AND MORE SHOWER AND THUNDERSTORM ACTIVITY. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SHAMBURGER
In the hours before
Local storm report, Jul 24, 12:56 PM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1256 PM CDT THU JUL 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM FLOOD VIDOR 30.13N 94.00W
07/24/2008 ORANGE TX LAW ENFORCEMENT
VIDOR POLICE REPORT HIGHWAY 105 UNDERPASS AT I-10 IS
IMPASSABLE DUE TO STANDING WATER. KFDM TV ALSO REPORTS
THAT A VEHICLE IS STALLED IN THE WATER.
&&
13Special weather statement, Jul 24, 2:44 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 244 PM CDT THU JUL 24 2008 LAZ030>033-041>045-051>055-TXZ181-182-201-215-216-242145- BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS- ACADIA-LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA- ST. MARY-LOWER ST. MARTIN-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- INCLUDING THE CITIES OF...DERIDDER...OAKDALE...VILLE PLATTE... OPELOUSAS...LAKE CHARLES...JENNINGS...CROWLEY...LAFAYETTE... ST. MARTINVILLE...CAMERON...ABBEVILLE...NEW IBERIA... MORGAN CITY...JASPER...NEWTON...LUMBERTON... BEAUMONT/PORT ARTHUR...ORANGE 244 PM CDT THU JUL 24 2008 ...TROPICAL FUNNEL CLOUDS POSSIBLE THIS AFTERNOON... AT 2:30 PM...THE NATIONAL WEATHER SERVICE HAS RECEIVED A REPORT OF A FUNNEL CLOUD NEAR NEDERLAND EARLIER IN THE AFTERNOON. VERY MOIST AND UNSTABLE TROPICAL AIRMASS IS IN PLACE ACROSS THE AREA. MEANWHILE...THE VERTICAL WIND PROFILE OVER THE AREA IS TURNING BACK TO THE WEST WHILE WINDS ARE INCREASING SLIGHTLY THROUGH HEIGHT. THESE CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF TROPICAL FUNNEL CLOUDS...ESPECIALLY WHERE RAIN COOLED BOUNDARIES...KNOWN AS OUTFLOW BOUNDARIES...AND THE SEA BREEZE COLLIDE. THESE TROPICAL FUNNEL CLOUDS ARE USUALLY SHORT-LIVED AND DO NOT REACH THE GROUND. IF THE FUNNEL CLOUD BECOMES MORE SEVERE AND REACHES THE GROUND...MINOR DAMAGE MAY OCCUR...AND A TORNADO WARNING WILL LIKELY BE ISSUED. STAY TUNED FOR LATER STATEMENTS AND UPDATES ON THIS WEATHER SITUATION. SNAVELY
Local storm report, Jul 24, 3:23 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
323 PM CDT THU JUL 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 PM FLASH FLOOD VIDOR 30.13N 94.00W
07/24/2008 ORANGE TX LAW ENFORCEMENT
VIDOR POLICE DEPARTMENT REPORTS FLOODING CAUSING MULTIPLE
ROAD CLOSURES IN VIDOR.
&&
SNAVELYThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 12:27 PM CDT | Areal Flood Advisory | LCH | Orange | 63 min |
| Jul 24, 12:33 PM CDT | Areal Flood Advisory | LCH | Hardin, Jefferson | 57 min |
| Jul 24, 1:45 PM CDT | Areal Flood Advisory | LCH | Orange | 90 min |
| Jul 24, 2:05 PM CDT | Flash Flood Warning | LCH | Orange | 115 min |
| Jul 24, 2:32 PM CDT | Flash Flood Warning | LCH | Hardin, Jefferson | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.